MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESSENTIO? SR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ESSENTIO? SR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number L100
Medical Device Problem Codes Pacing Problem (1439); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Fall (1848); Syncope/Fainting (4411); Vertebral Fracture (4520)
Date of Event 06/17/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that this pacemaker entered safety mode, resulting in pacing inhibition and multiple syncopal episodes.The patient fell and sustained a spinal fracture, and chest compressions were administered due to pauses seen on telemetry.This device was explanted and replaced.This device was returned and is pending analysis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.Analysis of the device confirmed that it was operating in safety mode and that critical therapy remained available.Engineers determined that this device was demonstrating behavior consistent with a high battery impedance, which put this device at risk of experiencing transient voltage decreases (and associated resets) during telemetry or other normal, higher-power operations.When battery voltage drops below a minimum threshold, a system reset is performed.If three system resets occur within a 48-hour period, the device is designed to enter safety mode operation to maintain back-up pacing with pre-defined settings.Boston scientific has issued a field safety notice to notify physicians of the potential for accolade family pacemaker and cardiac resynchronization therapy pacemaker (crt-p) devices to exhibit this behavior.
 
Event or Problem Description
It was reported that this pacemaker entered safety mode, resulting in pacing inhibition and multiple syncopal episodes.The patient fell and sustained a spinal fracture, and chest compressions were administered due to pauses seen on telemetry.This device was explanted and replaced.This device returned for analysis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that this pacemaker entered safety mode, resulting in pacing inhibition and multiple syncopal episodes.The patient fell and sustained a spinal fracture, and chest compressions were administered due to pauses seen on telemetry.This device was explanted and replaced.This device returned for analysis.No additional adverse patient effects were reported.Additional information was provided to the local boston scientific sales representative from the patient's physician, indicating the patient passed away almost three months later due to the injuries and complications that occurred when the device reverted to safety mode.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.Analysis of the device confirmed that it was operating in safety mode and that critical therapy remained available.Engineers determined that this device was demonstrating behavior consistent with a high battery impedance, which put this device at risk of experiencing transient voltage decreases (and associated resets) during telemetry or other normal, higher-power operations.When battery voltage drops below a minimum threshold, a system reset is performed.If three system resets occur within a 48-hour period, the device is designed to enter safety mode operation to maintain back-up pacing with pre-defined settings.Boston scientific has issued a field safety notice to notify physicians of the potential for accolade family pacemaker and cardiac resynchronization therapy pacemaker (crt-p) devices to exhibit this behavior.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of manufacturing deficiency.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of device displays error message was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.
 
Event or Problem Description

Brand Name
ESSENTIO? SR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key22414182
Report Number2124215-2025-44928
Device Sequence Number20920973
Product Code LWP
UDI-Device Identifier00802526558900
UDI-Public(01)00802526558900(17)170205
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
N970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/05/2017
Device Model NumberL100
Device Catalogue NumberL100
Device Lot Number465832
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer09/25/2025
11/03/2025
12/31/2025
05/04/2026
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date10/19/2025
12/02/2025
01/23/2026
05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Death;
Patient Age87 YR
Patient SexMale